Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 63, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 15, 2015, 10:55 PM CDT for Decatur County, Henderson County, Tennessee. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2015, 10:55 PM CDT (03:55 UTC)
- Expired
- Apr 15, 2015, 11:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Decatur County, TN, Henderson County, TN
The radar
The Memphis radar (KNQA), 150 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 11:33 PM CDT | HAIL 0.88 | Parsons, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
430
WUUS54 KMEG 160355
SVRMEG
TNC039-077-160445-
/O.NEW.KMEG.SV.W.0063.150416T0355Z-150416T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1055 PM CDT WED APR 15 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HENDERSON COUNTY IN SOUTHWESTERN TENNESSEE...
CENTRAL DECATUR COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1145 PM CDT
* AT 1055 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER REAGAN...OR
11 MILES SOUTH OF LEXINGTON...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PARSONS...DECATURVILLE...SARDIS...REAGAN...DARDEN...SCOTTS HILL...
MOUNT TABOR...CHESTERFIELD...MOUNT LEBANON...GARRETT...
BUSSELTOWN...LICK SKILLET...HICKORY FORKS...WILKINSTOWN...BEACON...
LARGO...SHADY HILL...PERRYVILLE...TAYLORS CROSSING AND HANEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3542 8834 3542 8836 3549 8836 3548 8841
3549 8842 3550 8847 3552 8851 3577 8800
3575 8800 3572 8803 3567 8802 3562 8804
3555 8800
TIME...MOT...LOC 0355Z 238DEG 13KT 3549 8838
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
653
WWUS54 KMEG 160427
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1127 PM CDT WED APR 15 2015
TNC077-160436-
/O.CAN.KMEG.SV.W.0063.000000T0000Z-150416T0445Z/
HENDERSON TN-
1127 PM CDT WED APR 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENDERSON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3546 8825 3553 8824 3555 8823 3555 8822
3556 8822 3561 8819 3563 8820 3563 8819
3568 8819 3577 8800 3575 8800 3572 8803
3567 8802 3562 8804 3555 8800
TIME...MOT...LOC 0426Z 241DEG 19KT 3559 8814
$$
TNC039-160445-
/O.CON.KMEG.SV.W.0063.000000T0000Z-150416T0445Z/
DECATUR TN-
1127 PM CDT WED APR 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CENTRAL DECATUR COUNTY...
AT 1126 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
DECATURVILLE...OR 12 MILES SOUTHEAST OF NATCHEZ TRACE STATE FOREST...
MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PARSONS...DECATURVILLE...SCOTTS HILL...MOUNT TABOR...MOUNT LEBANON...
GARRETT...BUSSELTOWN...LICK SKILLET...HICKORY FORKS...WILKINSTOWN...
BEACON...LARGO...PERRYVILLE AND BIBLE HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3546 8825 3553 8824 3555 8823 3555 8822
3556 8822 3561 8819 3563 8820 3563 8819
3568 8819 3577 8800 3575 8800 3572 8803
3567 8802 3562 8804 3555 8800
TIME...MOT...LOC 0426Z 241DEG 19KT 3559 8814
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 7:20 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Apr 15, 7:20 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 720 PM CDT WED APR 15 2015 .UPDATE...EVENING UPDATE. THUNDERSTORMS ARE A BIT MORE NUMEROUS THAN EXPECTED ALONG THE INTERSTATE 40 CORRIDOR IN WEST TENNESSEE...BUT SHOULD MOVE INTO MIDDLE TENNESSEE OVER THE NEXT FEW HOURS. THEY SHOULD ALSO GRADUALLY WEAKEN AS THE SUN SINKS LOWER IN THE SKY. SHORT RANGE GUIDANCE INDICATES ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP AFTER MIDNIGHT OVER NORTH MISSISSIPPI AND WEST TENNESSEE...SHIFTING INTO MIDDLE TENNESSEE AND ALABAMA BY 12Z. WITH THAT IN MIND...SEE NO REASON TO CHANGE POPS SIGNIFICANTLY. TEMPERATURES LOOK ON TRACK. && .PREV DISCUSSION... /ISSUED 636 PM CDT WED APR 15 2015/ DISCUSSION.../ISSUED 331 PM CDT WED APR 15 2015/ A SPLIT UPPER LEVEL FLOW PATTERN WILL PREVAIL OVER NORTH AMERICA THROUGH THE NEXT 7 DAYS. THE MIDSOUTH WILL REMAIN UNDER THE INFLUENCE OF AN ACTIVE SOUTHERN BRANCH OF THE UPPER LEVEL JET. MIDAFTERNOON GOES WATER VAPOR IMAGERY SHOWED A DEEP CLOSED UPPER LOW CENTERED OVER UTAH. THE SUBTROPICAL JET EXTENDED FROM DEEP SOUTH TX...INTO CONFLUENCE WITH THE POLAR JET NEAR THE MIDATLANTIC SEABOARD. A WEAK MIDLEVEL TROF OVER THE SOUTHERN PLAINS WILL LIFT EAST OVERNIGHT...WITH A SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE AHEAD OF A NORTHWARD ADVANCING MARINE SURFACE WARM FRONT. THURSDAY AFTERNOON SHOULD SEE A PERIOD OF SHORTWAVE RIDGING IN ADVANCE OF THE APPROACHING CLOSED LOW FROM THE WEST. A SERIES OF SHORTWAVES WILL EJECT INTO THE LOWER MS RIVER VALLEY FRIDAY AND SATURDAY...FOLLOWING THE PASSAGE OF THE UPPER RIDGE AXIS TO THE EAST. GFS SHOWS A PLUME OF 1.5 TO 1.8 PRECIPITABLE WATER /PW/ VALUES BUILDING NORTH INTO THE MIDSOUTH ON SATURDAY...SUPPORTIVE OF LOCALLY HEAVY RAINFALL. BOTH THE GFS AND ECMWF SHOW DIFFLUENT UPPER LEVEL FLOW OVER THE MIDSOUTH SATURDAY...ALONG WITH A SURFACE LOW TRACKING THROUGH EASTERN AR. SURFACE WINDS WOULD LIKELY BACK UNDER SUCH A SCENARIO...AIDING DEEP LAYER SHEER. HOWEVER...GFS PROGS BOUNDARY LAYER SOURCED CAPE AT OR BELOW 500 J/KG SATURDAY AFTERNOON...ALONG WITH MIDLEVEL LAPSE RATES BELOW 6 C/KM. THIS SEEMS REASONABLE GIVEN THE EXPECTED CLOUD COVER AND WARM SECTOR RAIN EARLIER IN THE DAY. GIVEN THE TROPICAL AIRMASS...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE SATURDAY. THIS WAS COVERED WELL IN THE EARLY MORNING HAZARDOUS WEATHER OUTLOOK AND NO CHANGES TO THE HWO ARE PLANNED AT THIS TIME. ONCE THE LEAD SHORTWAVE EJECTS SATURDAY...THE MAIN UPPER LOW WILL BEGIN TO FILL AS IT LIFTS INTO THE MID MS RIVER VALLY ON SUNDAY. A SOUTHWARD EXTENSION OF THE UPPER TROF AXIS WILL PASS THROUGH THE LOWER MS RIVER VALLEY SUNDAY...FOCUSING ADDITIONAL SHOWERS AND THUNDERSTORMS IN THE WEAKLY CAPPED TROPICAL AIRMASS. THE TROF AXIS SHOULD FINALLY LIFT OUT LATE SUNDAY NIGHT. THE GFS AND ECMWF MAINTAIN DECENT AGREEMENT IN THE SPLIT FLOW PATTERN THROUGH THE MIDDLE OF NEXT WEEK....BOTH DEPICTING AN UNUSUALLY DEEP LONGWAVE TROF CENTERED OVER THE GREAT LAKES. FAST UPPER LEVEL ZONAL FLOW WILL PREVAIL OVER THE MIDSOUTH...NEAR THE CONFLUENCE OF THE SUBTROPICAL AND POLAR JETS. INTERMITTENT SLIGHT CHANCES OF RAIN WILL PREVAIL DURING THE EARLY AND MID WEEK PERIODS... WITH MOST AREAS LIKELY SEEING NO SIGNIFICANT RAINFALL. EARLY TO MID WEEK TEMPS SHOULD AVERAGE NEAR NORMAL. PWB && .AVIATION...00Z TAF SET SHRAS WITH ISOLD TSRAS ARE POPPING UP GENERALLY ALONG I-40 CORRIDOR. MOST ACTIVITY SHOULD STAY EAST OF MS RIVER...HAVE TEMPOS AT KMKL AND KTUP. BIGGEST CONCERN WILL BE FOG AND STRATUS DEVELOPMENT OVERNIGHT. CONDITIONS SHOULD DETERIORATE RAPIDLY AFTER 6Z. EXPECT VLIFR CONDITIONS AT ALL TAF SITES BY 9-12Z. AFTER 13Z...FOG AND STRATUS WILL BEGIN TO LIFT BUT IT MAY TAKE UNTIL 18Z FOR ALL TAF SITES TO RETURN TO VFR CONDITIONS. LIGHT WINDS EXPECTED THROUGH THE PERIOD. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 15, 5:02 AM CDT, 17 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 502 AM CDT WED APR 15 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161215- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 502 AM CDT WED APR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SEVERAL WEAK SYSTEMS WILL MOVE THROUGH THE REGION THROUGH FRIDAY WITH A LARGER AND STRONGER SYSTEM FORECAST TO MOVE INTO THE MID- SOUTH OVER THE WEEKEND. PERIODS OF MODERATE TO LOCALLY HEAVY RAIN ARE POSSIBLE THROUGH SUNDAY. GIVEN THE ALREADY SATURATED GROUND...ADDITIONAL RAIN MAY CAUSE ADDITIONAL RISES ON AREA STREAMS AND RIVERS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Apr 15, 8:55 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
855 PM CDT WED APR 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 8 S LEXINGTON 35.54N 88.39W
04/15/2015 E0.88 INCH HENDERSON TN BROADCAST MEDIA
PENNY TO NICKEL SIZED HAIL IN COMMUNITY OF CENTER HILL.
&&
MRMLocal storm report, Apr 15, 9:51 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
951 PM CDT WED APR 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 8 S LEXINGTON 35.54N 88.39W
04/15/2015 E0.88 INCH HENDERSON TN BROADCAST MEDIA
PENNY TO NICKEL SIZED HAIL IN COMMUNITY OF CENTER HILL.
0920 PM HAIL HENDERSON 35.44N 88.65W
04/15/2015 E0.25 INCH CHESTER TN PUBLIC
PENNY TO NICKEL SIZED HAIL IN HENDERSON.
0944 PM HAIL HURON 35.59N 88.53W
04/15/2015 M1.00 INCH HENDERSON TN PUBLIC
QUARTER SIZED HAIL IN HURON.
&&
MRMLocal storm report, Apr 15, 10:04 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1004 PM CDT WED APR 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 8 S LEXINGTON 35.54N 88.39W
04/15/2015 E0.88 INCH HENDERSON TN BROADCAST MEDIA
PENNY TO NICKEL SIZED HAIL IN COMMUNITY OF CENTER HILL.
0920 PM HAIL HENDERSON 35.44N 88.65W
04/15/2015 E0.25 INCH CHESTER TN PUBLIC
PENNY TO NICKEL SIZED HAIL IN HENDERSON.
0929 PM HAIL HURON 35.59N 88.53W
04/15/2015 M1.00 INCH HENDERSON TN PUBLIC
QUARTER SIZED HAIL IN HURON.
0944 PM HAIL LEXINGTON 35.65N 88.39W
04/15/2015 M1.00 INCH HENDERSON TN PUBLIC
QUARTER SIZED HAIL IN LEXINGTON.
1000 PM FLASH FLOOD LEXINGTON 35.65N 88.39W
04/15/2015 HENDERSON TN EMERGENCY MNGR
SOME MAJOR AND SECONDARY ROADS AND STREETS FLOODED IN
LEXINGTON. JUST NORTH OF TOWN RESCUE SQUAD GETTING A
WOMAN TO SAFETY AS WATER HAS REACHED TOP STEP AND CLOSE
TO GETTING INTO A MOBILE HOME.
&&
MRMLocal storm report, Apr 15, 10:25 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1025 PM CDT WED APR 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 8 S LEXINGTON 35.54N 88.39W
04/15/2015 E0.88 INCH HENDERSON TN BROADCAST MEDIA
PENNY TO NICKEL SIZED HAIL IN COMMUNITY OF CENTER HILL.
0920 PM HAIL HENDERSON 35.44N 88.65W
04/15/2015 E0.25 INCH CHESTER TN PUBLIC
PENNY TO NICKEL SIZED HAIL IN HENDERSON.
0929 PM HAIL HURON 35.59N 88.53W
04/15/2015 M1.00 INCH HENDERSON TN PUBLIC
QUARTER SIZED HAIL IN HURON.
0944 PM HAIL LEXINGTON 35.65N 88.39W
04/15/2015 M1.00 INCH HENDERSON TN PUBLIC
QUARTER SIZED HAIL IN LEXINGTON.
1000 PM FLASH FLOOD LEXINGTON 35.65N 88.39W
04/15/2015 HENDERSON TN EMERGENCY MNGR
SOME MAJOR AND SECONDARY ROADS AND STREETS FLOODED IN
LEXINGTON. JUST NORTH OF TOWN RESCUE SQUAD GETTING A
WOMAN TO SAFETY AS WATER HAS REACHED TOP STEP AND CLOSE
TO GETTING INTO A MOBILE HOME.
1013 PM FLASH FLOOD HENDERSON 35.44N 88.65W
04/15/2015 CHESTER TN PUBLIC
TWO AND ONE HALF INCHES OF RAIN IN ONE HOUR. 910 PM TO
1010 PM CDT.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:15 PM CDT | River Flood Advisory | MEG | Dyer, Lake, Lauderdale | 4 days |
| Apr 15, 9:01 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Henderson | 44 min |
| Apr 15, 9:17 PM CDT | Severe Thunderstorm Warning | MEG | Gibson, Obion, Weakley | 24 min |
| Apr 15, 9:38 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Decatur, Henderson | 52 min |
| Apr 15, 10:02 PM CDT | Flash Flood Warning | MEG | Chester, Henderson, McNairy | 3 hr |
| Apr 15, 10:29 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Henderson | 46 min |
| Apr 15, 11:09 PM CDT | Flash Flood Warning | MEG | Decatur, Henderson | 3 hr |
| Apr 16, 1:26 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.